Alert archive / South Dakota / Freeze Warnings in 2012
Freeze Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Apr 9, 2012, 3:38 AM CDT for 4 states. It took effect at Apr 10, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 3:38 AM CDT (08:38 UTC)
- In effect from
- Apr 10, 2012, 1:00 AM CDT
- Expired
- Apr 10, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068 WWUS73 KFSD 090838 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 AM CDT MON APR 9 2012 .COOL HIGH PRESSURE WILL DROP SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS TODAY AND TONIGHT. THIS HIGH WILL BRING SUB FREEZING TEMPERATURES TO THE AREA LATER TONIGHT INTO EARLY TUESDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-091645- /O.UPG.KFSD.FZ.A.0001.120410T0600Z-120410T1400Z/ /O.NEW.KFSD.FZ.W.0001.120410T0600Z-120410T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 338 AM CDT MON APR 9 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * WEATHER CONDITIONS...WIDESPREAD SUB FREEZING TEMPERATURES CAN BE EXPECTED LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. TEMPERATURES WILL DROP TO 25 TO 30 DEGREES AND WILL LIKELY PERSIST FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
437 WWUS73 KFSD 091607 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1107 AM CDT MON APR 9 2012 .COOL HIGH PRESSURE WILL DROP SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS TODAY AND TONIGHT. THIS HIGH WILL BRING SUB FREEZING TEMPERATURES TO THE AREA LATER TONIGHT INTO EARLY TUESDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-100015- /O.CON.KFSD.FZ.W.0001.120410T0600Z-120410T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1107 AM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... * WEATHER CONDITIONS...WIDESPREAD SUB FREEZING TEMPERATURES CAN BE EXPECTED LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. TEMPERATURES WILL DROP TO 25 TO 30 DEGREES AND WILL LIKELY PERSIST FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
209 WWUS73 KFSD 092044 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 344 PM CDT MON APR 9 2012 .COOL CANADIAN HIGH PRESSURE WILL DROP SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS TODAY AND TONIGHT. THIS HIGH WILL BRING SUB FREEZING TEMPERATURES TO THE AREA LATER TONIGHT INTO EARLY TUESDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-100445- /O.CON.KFSD.FZ.W.0001.120410T0600Z-120410T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 344 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... * WEATHER CONDITIONS...WIDESPREAD SUB FREEZING TEMPERATURES CAN BE EXPECTED LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. TEMPERATURES WILL DROP TO 25 TO 30 DEGREES AND WILL LIKELY PERSIST FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
569 WWUS73 KFSD 100041 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 741 PM CDT MON APR 9 2012 .COOL CANADIAN HIGH PRESSURE WILL DROP SOUTH OUT OF CANADA INTO THE NORTHERN PLAINS TONIGHT INTO TUESDAY. THIS HIGH WILL BRING SUB FREEZING TEMPERATURES TO THE AREA LATER TONIGHT INTO EARLY TUESDAY MORNING....AND THEN AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-100845- /O.NEW.KFSD.FZ.W.0002.120411T0500Z-120411T1400Z/ /O.CON.KFSD.FZ.W.0001.120410T0600Z-120410T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 741 PM CDT MON APR 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 9 AM CDT WEDNESDAY. * WEATHER CONDITIONS...WIDESPREAD SUB FREEZING TEMPERATURES CAN BE EXPECTED LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING....AND THEN AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. TEMPERATURES TONIGHT WILL DROP TO 25 TO 30 DEGREES AND WILL LIKELY PERSIST FOR SEVERAL HOURS. TEMPERATURES ON TUESDAY NIGHT INTO WEDNESDAY MORNING WILL VARY FROM THE LOWER 20S ALONG HIGHWAY 14...TO THE UPPER 20S ALONG THE MISSOURI RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BT
550 WWUS73 KFSD 100818 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 AM CDT TUE APR 10 2012 .CHILLY HIGH PRESSURE WILL SLIDE SOUTHEAST OUT OF CANADA AND ACROSS THE NORTHERN PLAINS TONIGHT...BECOMING CENTERED ACROSS IOWA AND MINNESOTA ON WEDNESDAY. THIS AREA OF HIGH PRESSURE... PROVIDING DRY AIR AND MOSTLY CLEAR SKIES...WILL BRING SUB FREEZING TEMPERATURES EARLY THIS MORNING...AND AGAIN BY LATER TONIGHT INTO WEDNESDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-101630- /O.CON.KFSD.FZ.W.0001.000000T0000Z-120410T1400Z/ /O.CON.KFSD.FZ.W.0002.120411T0500Z-120411T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 318 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... * WEATHER CONDITIONS...WIDESPREAD SUB FREEZING TEMPERATURES...FROM 25 TO 30 DEGREES EARLY THIS MORNING...WILL REPEAT LATER TUESDAY NIGHT INTO WEDNESDAY MORNING. TEMPERATURES WILL LIKELY PERSIST FOR SEVERAL HOURS AT CHILLY READINGS FROM THE FROM THE LOWER 20S ALONG HIGHWAY 14 AND TOWARDS THE IOWA GREAT LAKES...TO THE UPPER 20S THROUGH THE MISSOURI RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CHAPMAN
321 WWUS73 KFSD 101401 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 901 AM CDT TUE APR 10 2012 .CHILLY HIGH PRESSURE WILL CONTINUE TO MOVE SLOWLY SOUTHEAST OUT OF CANADA AND ACROSS THE NORTHERN PLAINS THROUGH TONIGHT...BECOMING CENTERED ACROSS IOWA AND MINNESOTA ON WEDNESDAY. THIS AREA OF HIGH PRESSURE... PROVIDING DRY AIR AND MOSTLY CLEAR SKIES...WILL BRING SUB FREEZING TEMPERATURES AGAIN LATER TONIGHT INTO WEDNESDAY MORNING. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-102215- /O.EXP.KFSD.FZ.W.0001.000000T0000Z-120410T1400Z/ /O.CON.KFSD.FZ.W.0002.120411T0500Z-120411T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 901 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...WIDESPREAD SUB FREEZING TEMPERATURES... FROM 25 TO 30 DEGREES...WILL REPEAT LATER TONIGHT INTO EARLY WEDNESDAY MORNING. SUBFREEZING TEMPERATURES WILL LIKELY PERSIST FOR SEVERAL HOURS AGAIN AT READINGS IN THE 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WILLIAMS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Apr 8, 10:49 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 8, 10:49 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1049 PM CDT SUN APR 8 2012
.DISCUSSION...
WINDS DROPPING OFF AS EXPECTED AFTER SUNSET AND THE FIRE WEATHER
CONCERNS FOR THE DAY HAVE ABATED. OTHERWISE...EXPECT JUST A BIT MORE
WINDS THAN LAST NIGHT SO FORECAST LOWS FROM ABOUT 31 TO 36 ACROSS
THE AREA LOOKS REASONABLE. STILL LOOKING LIKE A GOOD CHANCE FOR A
HARD FREEZE ON TUESDAY MORNING AS HIGH PRESSURE DROP SOUTH. /08
&&
.PREV DISCUSSION.../ISSUED AT 330 PM CDT/
SHOULD BE ANOTHER CLEAR NIGHT ACROSS THE CWA WITH GUSTY WINDS
DROPPING OFF AFTER SUNSET WITH OVERNIGHT LOWS DROPPING TO 30 TO 35
DEGREES. MAY AGAIN SEE SOME PATCHY FROST LATER TONIGHT...BUT
SECONDARY FRONT MOVING IN LATER TONIGHT WILL INCREASE WINDS TOWARDS
SUNRISE SO THIS SHOULD KEEP FROST OR A LONG DURATION OF SUB FREEZING
TEMPERATURES FROM DEVELOPING. SO FOR NOW NO FROST OR FREEZE
HEADLINES FOR LATE TONIGHT. /
MONDAY WILL FEATURE AN UPPER LEVEL RIDGE OVER THE INTERMOUNTAIN WEST
AND A TOUGH OVER THE EASTERN PART OF THE COUNTRY. A SHORT WAVE OVER
CENTRAL CANADA WILL REINFORCE THE TROUGH TO OUR NORTHEAST...ALLOWING
COOLER AIR TO PUSH INTO OUR REGION. MODELS IN GOOD AGREEMENT ON THE
LOW LEVEL TEMPERATURE PROFILE...GIVING HIGHS RANGING FROM AROUND 50
IN SOUTHWEST MINNESOTA TO NEAR 60 CLOSER TO THE THE MISSOURI RIVER.
DEEP MIXING WILL ALLOW IT TO BECOME BREEZY ONCE AGAIN DURING THE
AFTERNOON. STRONGEST WINDS WILL BE IN OUR EASTERN AREAS...CLOSER TO
THE TROUGH...WHERE THE STRONGER WINDS ALOFT RESIDE. MUCH OF
SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL SEE WINDS IN THE 20 TO
30 MPH RANGE....WHILE THE REST OF THE CWA SEES 15 TO 25 MPH.
DEWPOINTS AND THUS RH VALUES ARE EXPECTED TO BE LOW ONCE AGAIN. THUS
DESPITE THE COOLER TEMPERATURES...FIRE WEATHER WILL ONCE AGAIN BE A
CONCERN. HIGHEST THREAT IS THE EAST WHERE THE WINDS ARE
STRONGEST...BUT LIKE PAST COUPLE DAYS...WILL BE ANOTHER BORDERLINE
EVENT. DECIDED TO ISSUE FIRE WEATHER WATCH WHERE CONFIDENCE IS
HIGHEST...BUT GIVEN BORDERLINE NATURE STAYED ON THE CONSERVATIVE
SIDE WITH THE WATCH.
ONE MORE SHORTWAVE PUSHING INTO THE TROUGH TO OUR EAST WILL
REINFORCE THE COOL AIR OVER US ON TUESDAY. CONSENSUS 925MB TEMPS
ABOUT 1C COOLER ON TUESDAY COMPARED TO MONDAY...RESULTING IN HIGHS A
BIT COLDER...GENERALLY UPPER 40S NORTHEAST TO MID AND UPPER 50S
SOUTH. WEDNESDAY WILL BE ANOTHER DRY DAY WITH THE UPPER LEVEL RIDGE
CENTERED JUST TO OUR WEST BY THEN. SOUTHERLY WINDS WILL BEGIN
ADVECTING IN WARMER AIR...SO SHOULD SEE HIGHS SEVERAL DEGREES WARMER
THAN TUESDAY...MID 50S NORTHEAST TO NEAR 60 CLOSER TO THE MISSOURI
RIVER AND WEST OF THE JAMES. SOME LOW CLOUDS MAY TRY TO SNEAK NORTH
DURING THE DAY...BUT THEY SHOULD STAY TO OUR WEST TRAPPED UNDERNEATH
THE RIDGE AXIS.
MAIN ISSUE FOR THIS PERIOD WILL BE THE LOW TEMPERATURES BOTH TUESDAY
AND WEDNESDAY MORNINGS. BOTH NIGHTS SHOULD SEE SIMILAR CONDITIONS. A
SURFACE RIDGE FROM AN AREA OF HIGH PRESSURE TO OUR NORTH SHOULD
ALLOW WINDS TO BE LIGHT ENOUGH FOR DECENT RADIATIONAL COOLING TO
OCCUR. THUS TRENDED TEMPS TOWARDS THE COLDER MET GUIDANCE...BUT NOT
QUITE AS COLD MOST SPOTS...AS A LIGHT BREEZE SHOULD STAY UP MOST
LOCATIONS BOTH NIGHTS. LOOKING AT LOWS IN THE MID TO UPPER 20S OVER
MUCH OF THE CWA BOTH NIGHTS. THE ONE EXCEPTION LOOKS TO BE ACROSS
THE FAR SOUTHWEST WEDNESDAY MORNING...AS INCREASING SOUTHEASTERLY
WINDS MAY KEEP THEM FROM FALLING TO FREEZING.
COMPLEX AND UNSETTLED WEATHER PATTERN CHARACTERIZES THE LONG TERM
PART OF THE FORECAST FROM THURSDAY THROUGH THE WEEKEND. SEVERAL
PIECES OF ENERGY WILL PUSH INTO THE WEST COAST AND PUSH THE RIDGE
THAT WAS OVER US TO THE EAST. TIMING AND LOCATION OF THESE WAVES AS
THEY APPROACH WILL HAVE A BIG IMPACT ON OUR PRECIP CHANCES AND ON
TEMPERATURES.
GFS AND ECMWF NOW AT LEAST IN BETTER AGREEMENT ON THE FIRST
SHORTWAVE. LOOKS LIKE IT WILL PUSH TO OUR NORTH ON THURSDAY...WITH A
DECENT AREA OF QG FORCING MOVING ACROSS. SOUTHERLY LOW LEVEL FLOW
OUT AHEAD OF THIS WAVE SHOULD ADVECT AMPLE MOISTURE INTO THE
REGION...WITH PWATS AROUND ONE INCH EXPECTED. WITH THESE FACTORS IN
PLACE...LOOKS LIKE A GOOD CHANCE OF SHOWERS THURSDAY INTO THURSDAY
NIGHT. HAVE HIGH CHANCE TO LOW LIKELYS IN THE GRIDS FOR NOW...WHICH
WILL HAVE TO BE UPPED IF MODEL CONTINUITY EXISTS ON FUTURE SHIFTS.
INSTABILITY LOOKS LOW OR NON EXISTENT ON THURSDAY AND THURSDAY
NIGHT...WITH MOST OF IT STAYING TO OUR SOUTH. KEPT IN ISOLATED
THUNDER FOR NOW...BUT THREAT LOOKS LOW. THE SHOWERS SHOULD HOLD
HIGHS DOWN...WITH MODEL CONSENSUS GIVING MID 50S OVER MUCH OF THE
AREA...THOUGH COULD ONLY BE 40S IF SHOWERS MOVE IN EARLY AND PERSIST.
AFTER THURSDAY...GFS AND ECMWF BEGIN TO DIVERGE ON HOW THEY HANDLE
SUBTLE SHORTWAVES AND THE 2ND MAIN WAVE MOVING INTO THE CALIFORNIA
COAST. THUS GENERALLY FOLLOWED A MODEL CONSENSUS. FRIDAY LOOKS LIKE
IT MIGHT END UP BEING THE DRIEST DAY...WITH LITTLE IN THE WAY OF
FORCING PRESENT. ON SATURDAY AND SUNDAY...SHOWER CHANCES LOOK TO GO
UP WITH MULTIPLE SHORTWAVES ROUNDING THE UPPER LEVEL TROUGH TO OUR
WEST. WEEKEND WILL NOT BE A COMPLETE WASHOUT...BUT WILL SEE PERIODS
OF SHOWERS...WITH TIMING STILL UNCERTAIN. INSTABILITY WILL BE
POSSIBLE OVER THE WEEKEND...ESPECIALLY OVER NORTHWEST IOWA...SO KEPT
THUNDER IN THE GRIDS. WIND SHEAR WILL BE STRONG...SO IF WE DO GET
STORMS...CAN NOT RULE OUT A SEVERE THREAT THERE ONE DAY THIS
UPCOMING WEEKEND. HIGH TEMPERATURES FRIDAY THROUGH SUNDAY HEAVILY
DEPENDENT ON CLOUD COVER AND SHORTWAVE TIMING AND PLACEMENT. LOW
LEVEL TEMPS LOOK WARM...SO IF SUN CAN BREAK OUT 60S AND 70S WILL BE
POSSIBLE. FOR NOW STAYED WITH A MODEL CONSENSUS...WHICH YIELDS LOW
TO UPPER 60S BOTH DAYS...WARMEST IN NORTHWEST IOWA. LOWS SHOULD BE
ABOVE NORMAL DURING THIS PERIOD...GENERALLY IN THE 40S. /CHENARD
&&
.AVIATION.../FOR THE 06Z TAF ISSUANCE/
VFR CONDITIONS CAN BE EXPECTED THROUGH 06Z TUESDAY. THE VISIBILITY
SENSOR AT KHON IS UNRELIABLE. WEST TO NORTHWEST WINDS WILL INCREASE
TO 15 TO 30 KNOTS AFTER 15Z MONDAY. THESE WINDS WILL TAKE ON MORE OF
A NORTHERLY DIRECTION AFTER 01Z TUESDAY AND WILL DECREASE BELOW 10
KNOTS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
IAZ001>003-012>014-020>022-031-032.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR IAZ301.
MN...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
MNZ071-072-080-081-089-090-097-098.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR MNZ900.
NE...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
NEZ013-014.
SD...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
SDZ038>040-050-052>071.
&&Hazardous weather outlook, Apr 8, 4:30 AM CDT, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SIOUX FALLS SD 430 AM CDT SUN APR 08 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 427 AM CDT SUN APR 08 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY THIS AFTERNOON DUE TO CONTINUED VERY DRY WEATHER AND TALL VEGETATION...AND BREEZY TO WINDY CONDITIONS. RED FLAG CONDITIONS CAN BE EXPECTED OVER MUCH OF THE AREA THIS AFTERNOON. EXCESSIVE TEMPERATURES... PATCHY FROST WILL BE POSSIBLE IN LOW LYING AREAS LATE TONIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW TEMPERATURES A FEW DEGREES BELOW FREEZING ARE LIKELY LATE MONDAY NIGHT AND TUESDAY MORNING AND AGAIN LATE TUESDAY NIGHT AND WEDNESDAY MORNING. THE GREATEST HARD FREEZE DANGER SHOULD BE IN THE NORTHERN PART OF THE AREA EARLY TUESDAY MORNING AND IN THE EAST EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:36 AM CDT | Red Flag Warning | FSD | 16 hr |
Nearby
Freeze Warnings in South Dakota, 2012Freeze Warnings in Iowa, 2012Freeze Warnings in Minnesota, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.